Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 177, NWS Fort Worth, TX

May 17, 2021Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 17, 2021, 12:45 AM CDT for Parker County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2021, 12:45 AM CDT (05:45 UTC)
Expired
May 17, 2021, 1:20 AM CDT
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 48 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

916 
WUUS54 KFWD 170545
SVRFWD
TXC367-170645-
/O.NEW.KFWD.SV.W.0177.210517T0545Z-210517T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1245 AM CDT Mon May 17 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern Parker County in north central Texas...

* Until 145 AM CDT.

* At 1245 AM CDT, a severe thunderstorm was located near Springtown, 
  or 10 miles north of Weatherford, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Weatherford, Azle, Briar, Willow Park, Reno, Aledo, Springtown,
  Hudson Oaks, Annetta, Poolville, Annetta South, Annetta North and
  Sanctuary.

This includes the following highways...
 Interstate 20 between mile markers 403 and 422.
 Interstate 30 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3299 9755 3268 9755 3268 9786 3300 9791
TIME...MOT...LOC 0545Z 329DEG 14KT 3289 9777 

HAIL...1.00IN
WIND...60MPH
$$

Dunn
2 follow-up statements
230 
WWUS54 KFWD 170607
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
107 AM CDT Mon May 17 2021

TXC367-170645-
/O.CON.KFWD.SV.W.0177.000000T0000Z-210517T0645Z/
Parker TX-
107 AM CDT Mon May 17 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN PARKER COUNTY...

At 107 AM CDT, a severe thunderstorm was located 10 miles northeast 
of Weatherford, moving southeast at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is possible.

Locations impacted include...
Weatherford, Azle, Willow Park, Reno, Aledo, Springtown, Hudson Oaks,
Annetta, Annetta South, Annetta North and Sanctuary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3297 9759 3284 9755 3268 9755 3268 9786
      3285 9782 3297 9778
TIME...MOT...LOC 0607Z 333DEG 12KT 3285 9771 

HAIL...1.00IN
WIND...<50MPH
 
$$

Dunn
223 
WWUS54 KFWD 170620
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
120 AM CDT Mon May 17 2021

TXC367-170630-
/O.CAN.KFWD.SV.W.0177.000000T0000Z-210517T0645Z/
Parker TX-
120 AM CDT Mon May 17 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PARKER COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 3297 9759 3284 9755 3268 9755 3268 9786
      3285 9782 3297 9778
TIME...MOT...LOC 0617Z 329DEG 14KT 3281 9768 

$$

Dunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:06 AM CDT, 39 minutes earlier.

Area forecast discussion, May 17, 12:06 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1206 AM CDT Mon May 17 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Rest of Tonight through Tuesday/

Active weather will continue through the early part of the week
with multiple rounds of showers and thunderstorms expected,
including the threat for flooding and some severe weather. At this
hour, one lone supercell continues to track southward into Parker
County and has had a history of producing hail. This storm should
weaken over the next hour or so as it moves into an area with
increasing inhibition and less instability. Attention will then
turn to the complex of thunderstorms currently southeast of
Childress. This activity will likely move into our northwest
counties over the next few hours and be accompanied by a damaging
wind threat and perhaps some hail. Similarly, it should exhibit a
gradual weakening trend through early morning as instability
wanes. Nonetheless, we'll have high PoPs later tonight into early
Monday morning as this activity moves across the region.

We should see a lull in convective activity after this morning
activity moves through. How long this lull lasts remains to be
seen, but given the moist tropical like environment, airmass
recovery should be quick and we'll likely be unstable and weakly
capped by afternoon. This should promote scattered thunderstorm
development, however, the strongest lift will be well to our west
this afternoon. Vigorous convective development is likely to occur
across Northwest Texas during the mid/late afternoon hours as
large scale forcing for ascent increases ahead of a stronger
shortwave trough. Mid level lapse rates >9C/km will support a very
large hail threat with initial convective activity. Right now, we
think this initial development will occur northwest of our area,
but we'll have to keep an eye on it. Clusters of supercells should
congeal into another forward propagating MCS tomorrow night which
should then track across North Texas accompanied by a damaging
wind threat.

Airmass recovery will again be quick into Tuesday as the
aforementioned shortwave trough gets closer. Widespread showers
and thunderstorms are expected to develop across the region during
the day. Efficient rainfall production should lead to instances of
flash flooding.

Dunn

&&

.LONG TERM... /Issued 400 PM CDT Sun May 16 2021/
/Monday Night Onward/

Impactful weather will continue through the extended forecast
period with the greatest chances for severe storms and flash
flooding likely arriving on Tuesday.

One or more convective complexes may be ongoing upstream of the
CWA Monday evening/night which may affect parts of North Texas
heading into Tuesday morning. There are still a couple possible
scenarios for subsequent convection during the day Tuesday and
Tuesday night, which will hinge heavily on events earlier in the
day. As an upper trough takes on a negative tilt orientation, jet
dynamics and ascent will strengthen accordingly and shear will be
stronger through the column. This will occur over a moderate to
highly unstable and uncapped warm sector airmass in place area-
wide. This should result in initiation and some organization of
deep convection, either as one large QLCS, or perhaps a few
smaller convective clusters accompanied by more discrete open warm
sector convection. If convection does consist of mixed modes, all
severe hazards would certainly be possible Tuesday through
Tuesday evening. However, one large QLCS would favor mostly a wind
threat, with perhaps a threat for embedded tornadoes and
marginally severe hail. Flash flooding will be of concern during
this time with multi-inch rainfall totals likely across much of
the forecast area.

Widespread convection should persist into Tuesday night or even
early Wednesday morning. However, a large complex moving through
parts of South or East Texas may serve to bring a temporary end
to convection farther north in our CWA as northward moisture flux
would become cutoff. As this convection moves east, a deep
meridional jet streak may be able to quickly recover higher
theta-e air into the forecast area on Thursday or Friday resulting
in renewed convective chances. The main concern during the end of
the week would be flooding after multiple rounds of heavy
rainfall earlier in the week. Runoff from new rainfall could
quickly result in flash flooding even with modest totals, and
additional rises on rivers and streams would be likely. As deep
upper troughing persists to the west, scattered showers and
thunderstorms will remain in the forecast all the way through next
weekend.

-Stalley

&&

.AVIATION... /NEW/
/6Z TAFs/

Isolated thunderstorms to the west of the airports at this hour
should continue to weaken through the late overnight. We'll
contend with MVFR cigs through the overnight with showers and
thunderstorms approaching from the northwest around sunrise. We'll
continue with the TEMPO for TSRA around sunrise with a lull in
convection during the afternoon. VFR cigs are expected during the
afternoon with additional thunderstorm chances tomorrow night.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  83  69  79  66 /  70  90  70 100 100
Waco                68  83  67  80  66 /  40  50  40 100  80
Paris               64  77  67  77  65 /  80  80  50 100  90
Denton              64  81  66  78  64 /  90  80  70 100  90
McKinney            66  81  67  79  65 /  80  90  70 100 100
Dallas              69  84  71  80  68 /  70  90  70 100 100
Terrell             66  81  68  80  66 /  60  80  50 100 100
Corsicana           68  83  69  81  68 /  60  60  40 100  90
Temple              67  84  68  80  66 /  40  40  40 100  80
Mineral Wells       65  82  66  77  64 /  70  70  80  90  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 16, 10:27 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1027 PM CDT Sun May 16 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1027 PM CDT Sun May 16 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms overnight will be primarily north of the I-20 corridor.
Lightning and heavy rainfall will be the main threats, but the
strongest storms will be capable of large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms are expected across much of North and Central Texas on
Monday. Locally heavy rainfall and lightning will be the main
threats, but the stronger storms could produce hail and gusty winds.

Widespread thunderstorms are expected on Tuesday, some of which could
be severe. In addition, heavy rainfall may result in flash flooding.

Thunderstorm chances will continue into the upcoming weekend.
Additional rounds of heavy rainfall may cause further flooding issues
and significant rises on area rivers. Also, a few strong or severe
thunderstorms will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 16, 8:23 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
823 PM CDT Sun May 16 2021

TXZ094-170215-
Fannin TX-
823 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FANNIN COUNTY UNTIL
915 PM CDT...

At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Savoy, or 10 miles west of Bonham, moving east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

 Locations impacted include...
Bonham, Whitewright, Savoy, Ector, Dodd City, Bailey, Ravenna, Bonham
State Park and Trenton.

LAT...LON 3369 9636 3369 9632 3371 9631 3367 9602
      3339 9602 3344 9639 3372 9638 3372 9637
TIME...MOT...LOC 0123Z 285DEG 26KT 3360 9636

Dunn
Local storm report, May 16, 11:04 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HAIL             8 NE JACKSBORO          33.31N 98.05W
05/16/2021  E1.00 INCH       JACK               TX   EMERGENCY MNGR

            QUARTER SIZE HAIL COVERING THE ROAD
            NORTHEAST OF JACKSBORO NEAR HWY 59 AND
            FM1810.

&&
Local storm report, May 16, 11:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 PM CDT SUN MAY 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     HAIL             6 W RUNAWAY BAY         33.17N 97.96W
05/16/2021  E1.50 INCH       JACK               TX   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL NEAR FM 1156 AND
            HWY 380.

&&
Local storm report, May 17, 12:29 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND DMG     11 NE JACKSBORO         33.32N 98.01W
05/16/2021                   JACK               TX   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ON FM1810 ONE MILE
            EAST OF HWY59.

&&
Local storm report, May 17, 12:30 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HAIL             SPRINGTOWN              32.97N 97.68W
05/17/2021  E1.00 INCH       PARKER             TX   AMATEUR RADIO

            QUARTER SIZE HAIL IN SPRINGTOWN.

&&
Local storm report, May 17, 12:31 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 AM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HAIL             3 W RENO                32.93N 97.63W
05/17/2021  E1.00 INCH       PARKER             TX   AMATEUR RADIO

            QUARTER SIZE HAIL SOUTHEAST OF SPRINGTOWN
            NEAR HWY199 AND ADALIDA LN.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:31 PM CDTSevere Thunderstorm WarningFWDMontague59 min
May 16, 7:34 PM CDTSevere Thunderstorm WarningFWDGrayson56 min
May 16, 7:54 PM CDTRiver Flood WarningFWDDallas5 hr
May 16, 7:56 PM CDTRiver Flood WarningFWDDelta, Hopkins61 hr
May 16, 8:23 PM CDTSpecial Weather StatementFWDFannin52 min
May 16, 9:43 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 16, 10:11 PM CDTRiver Flood WarningFWDDelta, Lamar11 hr
May 16, 10:43 PM CDTSevere Thunderstorm WarningFWDJack62 min
May 16, 11:39 PM CDTSevere Thunderstorm WarningFWDJack, Parker, Wise66 min
May 17, 12:13 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant32 min
May 17, 12:47 AM CDTSpecial Weather StatementFWDTarrant28 min
May 17, 1:50 AM CDTSpecial Weather StatementFWDPalo Pinto25 min
May 17, 2:09 AM CDTSevere Thunderstorm WarningFWDWise32 min
May 17, 2:17 AM CDTSpecial Weather StatementFWDPalo Pinto28 min
May 17, 2:54 AM CDTRiver Flood WarningFWDCollin24 hr
May 17, 10:12 AM CDTSpecial Weather StatementFWDMills48 min
May 17, 10:53 AM CDTSpecial Weather StatementFWDLampasas37 min
May 17, 10:59 AM CDTSevere Thunderstorm WarningFWDLampasas61 min
May 17, 11:57 AM CDTSevere Thunderstorm WarningFWDLampasas32 min
May 17, 12:30 PM CDTSpecial Weather StatementFWDBell30 min
May 17, 3:27 PM CDTRiver Flood WarningFWDEllis, Navarro3 days
May 17, 3:27 PM CDTRiver Flood WarningFWDEllis, Kaufman65 hr
May 17, 3:27 PM CDTRiver Flood WarningFWDDenton47 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.